Alert archive / California / Wind Advisories in 2018
Wind Advisory 43, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 27, 2018, 3:06 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2018, 3:06 AM PDT (10:06 UTC)
- Expired
- May 27, 2018, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
631 WWUS76 KLOX 271006 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 306 AM PDT Sun May 27 2018 CAZ039-052-271600- /O.EXP.KLOX.WI.Y.0042.000000T0000Z-180527T1000Z/ /O.NEW.KLOX.WI.Y.0043.180527T1006Z-180527T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 306 AM PDT Sun May 27 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Los Angeles/Oxnard has reissued a Wind Advisory, which is in effect until 9 AM PDT this morning. * WINDS AND TIMING...Northwest to north winds 15 to 30 mph with gusts between 35 and 50 mph will diminish by mid morning. Winds will be strongest be through and below passes and canyons between Goleta and Gaviota including Refugio. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Winds will affect travel on roadways including Highways 101 and 154...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 27, 2:58 AM PDT, 8 minutes earlier.
Area forecast discussion, May 27, 2:58 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
258 AM PDT Sun May 27 2018
.SYNOPSIS...27/257 AM.
A weaker onshore flow pattern will occur across the area through
early this week and bring a warming trend through Tuesday with
night through morning low clouds expected to persist across the
region much of this week. A cooling trend is forecast for
Wednesday and Thursday with a deeper marine layer as another
trough drops into the region. Warmer weather possible next weekend
as high pressure aloft could establish over the West Coast.
&&
.SHORT TERM (TDY-TUE)...27/222 AM.
Latest GOES-16 Fog Product imagery indicated low clouds filling in
across much of the Central Coast and Santa Ynez Valley early this
morning. A Catalina Eddy was late in developing, but low clouds
were starting to fill in across the L.A. Basin, San Gabriel
Valley, and should continue to surge north across the coast and
valleys of Ventura County to the southern potion of Santa Barbra
County closer to sunrise. The marine layer was around 2500 ft deep
with a very weak inversion, therefore low clouds should be able to
scour out fairly quick this morning or closer to noon at the
coast. There was some localized wind gusts across the SBA south
Coast, mainly around the foothills of Refugio, therefore the wind
advisory will be allowed to expire at 3 AM this morning. There
will continue to be localized gusty winds around Refugio and
Gaviota this morning, but will continue to diminish through mid
morning.
Synoptically, An upper low was over the Great Basin Region and
will remain fairly stationary over the area through early Monday
before filling in and pushing into the Central and northern
Plains. H5 Heights will start to rise as a weak upper ridge builds
in behind the exiting trough through mid-week. At the lower
levels, onshore gradients will start to weaken over the next few
days. The combination of weaker onshore flow and building upper
ridge will cause high temps to trend higher anywhere from 2-5
degrees along the coast, except slightly cooler or similar across
SBA South Coast, to 6-10 degrees warmer in the valleys, and as
much as 10 to 14 degrees higher for the mountains and Antelope
Valley to around normal for this time of year. High temps will
continue to trend higher through Tuesday with the warmest valleys
reaching the upper 80s for areas S of Point Conception, and lower
to mid 90s for the interior SLO valleys and Antelope Valley.
Expect night through morning low clouds to continue through
Tuesday, but the marine layer depth should lower to around 1000 to
1500 ft continuing to affect most coastal valleys. With the
stronger inversion expected, low clouds should become more
organized and may not scour out to the coast until early afternoon
hours.
.LONG TERM (WED-SAT)...27/256 AM.
Both the 00Z GFS and ECMWF models continued to remain in good
agreement with large scale synoptic features across eastern Pac
and Western U.S. through the extended period. Another broad upper
level trough will deepen as it approaches the California Coast
Tuesday night into Wednesday.
H5 heights will go from 580 DM on Tue to 573 DM by Wednesday
night into Thursday. Expect significant cooling from Tue to
Wednesday. In fact high temps should lower between 8-15 degrees
for valley and interior locations while coastal areas to 2-7
degrees for coastal areas. Most areas will be in the 60s and 70s
to around 80 in warmest valley locations while the Antelope Valley
reach the mid 80s. The coolest day should be on Thursday with the
trof axis over the region and a deep marine layer in place. Clouds
should linger well into the afternoon hours with a possible
reverse clearing scenario Thursday. High temps will be well below
normal and low clouds should linger into the afternoon hours.
Flat upper level ridging can be expected for Fri thru Sat, with H5
heights over srn CA increasing to 588 to 589 dm by Sat. High
temps will warm to slightly below normal Fri and several degrees
above normal away from the coastal plain for Sat.
&&
.AVIATION...26/2357Z.
At 2130Z AT KLAX, there was a deep moist layer up 60 5800 feet. An
inversion was beginning to form at 1200 feet.
Good confidence in TAFs through 09Z then lower confidence due to
timing issues with stratus formation with a 20 percent chc of no
stratus forming at all.
KLAX...Good confidence in VFR TAF through 08Z then low confidence
with cloud arrival time which could be anytime between 08Z and
12Z. There is a 20 percent chc of no cigs. Good confidence in
east wind component remaining under 8kt.
KBUR... Good confidence in VFR TAF through 08Z then low confidence
with cloud arrival time which could be anytime between 08Z and
12Z. There is a 20 percent chc of no cigs.
&&
.MARINE...26/759 PM.
High confidence in steep and HAZARDOUS SEAS through tonight
nearly everywhere in the Coastal Waters. Short period seas will
persist through the holiday weekend, but moderately confident that
heights will lower each day. High confidence in strong Small
Craft Advisory (SCA) conditions from Point Sal to San Nicolas
Island through tonight, including the western half of the SBA
Channel, with localized low- end Gale Force gusts possible around
and between the Channel Islands this evening. Moderate confidence
in SCA conditions for either winds or seas everywhere else. Winds
will weaken some each day through Monday, but low-end SCA winds
are likely from the Central Coast to San Nicolas Island Sunday and
Sunday night.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT early this morning for
zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT early this
morning for zones 645-650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Monday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
Strong rip currents and elevated surf could develop at Central
Coast beaches late Tuesday through early next Thursday.
&&
PUBLIC...Kaplan
AVIATION...Rorke
MARINE...Kittell/Smith
SYNOPSIS...Kaplan
weather.gov/losangelesNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.